Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 13, 2011, 7:21 PM EDT for Charlotte County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 13, 2011, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Charlotte County, FL
The radar
The Tampa radar (KTBW), 115 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS82 KTBW 132321 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 721 PM EDT SAT AUG 13 2011 FLZ062-140000- CHARLOTTE- 721 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR BABCOCK RANCH...OR 19 MILES NORTHWEST OF LA BELLE... NEARLY STATIONARY...WILL AFFECT BABCOCK RANCH AND TUCKERS CORNER... UNTIL 800 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2685 8157 2679 8180 2696 8183 2703 8163 TIME...MOT...LOC 2321Z 334DEG 2KT 2692 8169 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:40 PM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 1:40 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 140 PM EDT SAT AUG 13 2011 .SHORT TERM (TONIGHT THROUGH MONDAY)...MID LEVEL SYNOPTIC PATTERN WILL GRADUALLY TRANSITION FROM WEAK AND BROAD RIDGING TOWARDS MORE AMPLIFIED TROUGHING BY MONDAY. AT THE SURFACE...A WEAK SURFACE BOUNDARY IS EXPECTED TO PUSH THROUGH THE SE US THROUGH THE SHORT TERM. HAVE MAINTAINED SCATTERED AFTERNOON STORMS EACH DAY AS THE SEA BREEZE DEVELOPS. GFS AND NAM ARE IN A DISAGREEMENT WITH POPS WITH NAM MUCH MORE AGGRESSIVE. GIVEN THAT A MID LEVEL TROUGH WILL SLIDE OVER THE REGION BY MONDAY WITH A SURFACE BOUNDARY DROPPING IN FROM THE NORTH...THERE SHOULD BE FAVORABLE DYNAMICS FOR AFTERNOON THUNDERSTORMS TO DEVELOP. MAIN QUESTION RIGHT NOW IS THE TIMING OF A SLIGHTLY DRIER AIR MASS DROPPING ALONG THE SURFACE BOUNDARY BY MONDAY AFTERNOON. WILL STICK WITH THE 40/50 POPS DURING THE AFTERNOON ACROSS THE REGION FOR THE AFTERNOON PACKAGE. TEMPS WILL REMAIN FAIRLY CONSISTENT THROUGH THE PERIOD WITH HIGHS IN THE LOW TO MID 90S AND LOW IN THE MID 70S TO AROUND 80. .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE TROUGH ALONG THE EAST COAST MONDAY NIGHT WILL SHIFT OUT INTO THE ATLANTIC DURING MIDWEEK WITH SOME RIDGING BUILDING IN FROM THE WEST. HOWEVER...DURING THE SECOND HALF OF THE WEEK ANOTHER TROUGH WILL DEVELOP OVER THE EASTERN U.S. DOWN INTO FLORIDA. MEANWHILE AT THE SURFACE...THE RIDGE AXIS WILL START OUT SOUTH OF THE REGION WITH A WESTERLY FLOW ACROSS THE AREA TUESDAY LEADING TO ISOLATED CONVECTION NEAR THE COAST IN THE MORNING MOVING INLAND AND BECOMING SCATTERED DURING THE AFTERNOON. THEN DURING MIDWEEK THE RIDGE AXIS WILL DRIFT NORTH WITH A MORE EAST TO SOUTHEAST FLOW SETTING UP BEFORE THE NEXT WEAKENING COLD FRONT MOVES INTO THE SOUTHEAST U.S. SUPPRESSING THE RIDGE BACK SOUTH INTO CENTRAL FLORIDA FRIDAY. PLENTY OF MOISTURE WILL BE ACROSS THE AREA WEDNESDAY THROUGH FRIDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION EACH DAY. TEMPERATURES WILL REMAIN NEAR TO A FEW DEGREES ABOVE NORMAL WITH HIGHS FROM NEAR 90 ALONG THE COAST TO THE MID 90S INLAND...AND OVERNIGHT LOWS MOSTLY IN THE 70S. && .AVIATION...MOSTLY VFR CONDITIONS EXPECTED TO CONTINUE THIS AFTERNOON AT TPA/PIE/SRQ...THOUGH ISOLATED STORMS MAY BRIEFLY DEGRADE CONDITIONS. BETTER LOW LEVEL MOISTURE OVER FMY AND RSW WILL CREATE HIGHER THUNDERSTORM CHANCES FOR THE REST OF THE AFTERNOON THAN AREAS FARTHER NORTH. FOR NOW...HANDLED STORM CHANCES WITH VCTS AT ALL SITES THROUGH 00Z AND TEMPO GROUPS AT FMY AND RSW TO ALLOW FOR STORMS PASSING DIRECTLY OVER THE TERMINALS. && .MARINE...WEAK PRESSURE PATTERN WILL REMAIN IN PLACE THROUGH THE NEXT FEW DAYS. BY MONDAY A WEAK SURFACE BOUNDARY APPROACHING THE NORTHERN COASTAL WATERS MAY SLIGHTLY STRENGTHEN THE PRESSURE GRADIENT A BROAD AREA OF HIGH PRESSURE REESTABLISHES OVER THE REGION. && .FIRE WEATHER...NO HEADLINES THROUGH THE NEXT SEVERAL DAYS. SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON ALONG THE SEA BREEZE. && .PRELIMINARY POINT TEMPS/POPS... TPA 80 92 80 93 / 20 40 20 40 FMY 78 94 77 94 / 20 50 20 40 GIF 76 96 76 96 / 20 50 20 40 SRQ 80 93 79 93 / 20 40 20 40 BKV 74 95 72 95 / 20 40 20 40 SPG 82 92 82 92 / 20 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...20/BARRON LONG TERM/AVIATION...18/FLEMING
Hazardous weather outlook, Aug 13, 4:04 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 404 AM EDT SAT AUG 13 2011 FLZ039-042-043-048>052-055>057-060>062-065-132015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 404 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL AGAIN AFFECT THE AREA THIS AFTERNOON MAINLY IN THE AFTERNOON HOURS WITH BETTER CHANCES ACROSS THE INTERIOR AND SOUTHERN COUNTIES. MAIN HAZARDS WILL BE HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT DANGEROUS LIGHTNING. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL BRING HEAT INDEX VALUES AROUND 105 IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH GUSTY WINDS...HEAVY RAINS AND FREQUENT DEADLY LIGHTNING POSSIBLE. ...EXCESSIVE HEAT IMPACT... PERSISTENT HIGH TEMPERATURES WILL ALLOW HEAT INDEX VALUES TO RISE TO AROUND 105 THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
In the hours before
Special weather statement, Aug 13, 1:32 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 132 PM EDT SAT AUG 13 2011 FLZ049-051-131815- HILLSBOROUGH-PASCO- 132 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN PASCO AND NORTHERN HILLSBOROUGH COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED NEAR WESLEY CHAPEL...OR 8 MILES EAST OF LUTZ...MOVING NORTHEAST AT 5 MPH...WILL AFFECT WESLEY CHAPEL...ZEPHYRHILLS AND SAN ANTONIO...UNTIL 215 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 274 AND 285. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2842 8236 2831 8209 2811 8227 2819 8243 TIME...MOT...LOC 1732Z 208DEG 5KT 2817 8233 FLEMING
Special weather statement, Aug 13, 2:14 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
214 PM EDT SAT AUG 13 2011
FLZ052-131900-
POLK-
214 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POLK COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR POLK CITY...OR 8 MILES NORTHWEST OF AUBURNDALE...MOVING
NORTHEAST AT 10 MPH...WILL AFFECT POLK CITY...UNTIL 300 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2813 8158 2804 8192 2820 8201 2835 8171
2835 8169
TIME...MOT...LOC 1814Z 246DEG 8KT 2816 8187Special weather statement, Aug 13, 3:09 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 309 PM EDT SAT AUG 13 2011 FLZ042-043-048-132000- CITRUS-HERNANDO-SUMTER- 309 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CITRUS... NORTHEASTERN HERNANDO AND NORTHERN SUMTER COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR FLORAL CITY...OR 10 MILES SOUTHEAST OF INVERNESS... MOVING EAST AT 10 MPH...WILL AFFECT LAKE PANASOFFKEE AND BUSHNELL... UNTIL 400 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2893 8214 2861 8200 2864 8226 2879 8237 TIME...MOT...LOC 1909Z 265DEG 7KT 2871 8225
Local storm report, Aug 13, 6:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
650 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND GST 2 S LAKE PANASOFFKEE 28.77N 82.13W
08/13/2011 M59 MPH SUMTER FL TRAINED SPOTTER
MEASURED BY HOME WEATHER STATION.
&&
JCMSpecial weather statement, Aug 13, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 721 PM EDT SAT AUG 13 2011 FLZ062-140000- CHARLOTTE- 721 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR BABCOCK RANCH...OR 19 MILES NORTHWEST OF LA BELLE... NEARLY STATIONARY...WILL AFFECT BABCOCK RANCH AND TUCKERS CORNER... UNTIL 800 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2685 8157 2679 8180 2696 8183 2703 8163 TIME...MOT...LOC 2321Z 334DEG 2KT 2692 8169
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:07 PM EDT | Special Weather Statement | TBW | Polk | 38 min |
| Aug 12, 8:52 PM EDT | Special Weather Statement | TBW | Polk | 53 min |
| Aug 12, 10:21 PM EDT | Special Weather Statement | TBW | Lee | 39 min |
| Aug 12, 10:31 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands | 44 min |
| Aug 12, 11:25 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto | 50 min |
| Aug 12, 11:42 PM EDT | Special Marine Warning | TBW | 63 min | |
| Aug 13, 12:58 PM EDT | Special Weather Statement | TBW | Pasco | 32 min |
| Aug 13, 1:32 PM EDT | Special Weather Statement | TBW | Pasco | 43 min |
| Aug 13, 2:14 PM EDT | Special Weather Statement | TBW | Polk | 46 min |
| Aug 13, 3:09 PM EDT | Special Weather Statement | TBW | Sumter | 51 min |
| Aug 13, 3:29 PM EDT | Areal Flood Advisory | TBW | Citrus, Sumter | 62 min |
| Aug 13, 7:49 PM EDT | Areal Flood Advisory | TBW | Charlotte | 56 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.